Morning After Pill and Withdrawal Bleeding

Patient

Q: I went off my period on friday,that night i had sex and the condom ripped. 3 hours after i took the morning after pill and 5 days after this all happened im getting a bright red blood coming out of my vagina. what does this mean?

Doctor

A:   What you are experiencing may be the withdrawal bleed after taking the emergency contraceptive pills. If you continue to experience bleeding or it your symptoms becomes worse consult your doctor.

Comments / Follow Ups

Guest: I had exact the same situation, could that cause that my next periods be late, they late 5 days

Related Q&A

Q: I had sex on my ovulation day, took ellaone 30 minutes after condom broke and ejaculation. Is there a high chance of ...

Q: I had an IUD inserted November 7 and the first week I experience severe cramping and now about three weeks after I am...

Q: Either the day of ovulation or the day before me and my girlfriend were grinding naked I realized ther was Precum so ...

Q: I engaged in a sexual activity, but we didn't do sexual intercourse. But, his precum was smeared outside my vagina (n...

Q: On the day of ovulation I rubbed my penis between her but cheeks but never bellow the anus I am worried that the Prec...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews